# SDR 99ZZZX2650

- Difficulty date: June 23, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N86VS
- Make and model: Cessna 414
- Aircraft serial: 4140955
- System (JASC): 3201 · Landing Gear/Wheel Fairing
- Part: Fender
- Part number: 50420221
- Condition: Broke
- Location: Nlg
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED HEARING A 'BANG' SHORTLY AFTER SELECTING GEAR DOWN.  NOSE GEAR DID NOT EXTEND.  INVEST REVEALED THE NOSE WHEEL FENDER LODGED ABOVE NOSE GEAR IN THE WHEELWELL.  THIS JAMMED THE UPLOCK MECHANISM.  THE NOISE WAS CAUSED BY THE RETRACT ROD FITTING BREAKING AS GEAR WAS EXTENDED.  EVIDENCE OF A PRE-EXISTING CRACK COULD BE SEEN IN THE FENDER WELDS AND IT EVIDENTLY FAILED WHEN THE GEAR WAS RETRACTED.  DAMAGE TO THE AIRCRAFT INCLUDED BOTH PROPELLERS.  NOSE TIRE, NOSE GEAR RETRACT LINKAGE, NOSE GEAR DOORS, RADOME, AND NOSE STRUCTURE BETWEEN THE RADOME AND NOSE WHEELWELL.
